Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 19, 2025, 10:51 AM CDT for Wabash County, Illinois. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2025, 10:51 AM CDT (15:51 UTC)
- Expired
- Jul 19, 2025, 7:02 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:31 AM CDT, 4 hours 20 minutes earlier. Its key messages:
- An Extreme Heat Warning is in effect today for southern portions of southeast Missouri, most of the Purchase Area of west Kentucky, and Alexander and Pulaski counties in southern Illinois. This will be the fourth consecutive day of at least a 105 degree heat index in these areas. Elsewhere, a Heat Advisory is in effect today for heat index values from 103 to 107 degrees.
- A chance of thunderstorms will continue mainly in the heat of the day from today through Monday. Torrential rainfall, lightning, and gusty winds will be possible with the storms. The torrential rains could temporarily overwhelm drainage systems, and isolated areas that receive multiple rounds of storms could see more significant flash flooding.
- The heat and humidity will continue to build over southeast Missouri this weekend, and next week, as storm chances dwindle, the entire Quad State will experience a prolonged and increasingly dangerous heatwave with daily heat indices of 105 to 115.
Area forecast discussion, Jul 19, 6:31 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
631 AM CDT Sat Jul 19 2025
.KEY MESSAGES...
- An Extreme Heat Warning is in effect today for southern
portions of southeast Missouri, most of the Purchase Area of
west Kentucky, and Alexander and Pulaski counties in southern
Illinois. This will be the fourth consecutive day of at least
a 105 degree heat index in these areas. Elsewhere, a Heat
Advisory is in effect today for heat index values from 103 to
107 degrees.
- A chance of thunderstorms will continue mainly in the heat of
the day from today through Monday. Torrential rainfall,
lightning, and gusty winds will be possible with the storms.
The torrential rains could temporarily overwhelm drainage
systems, and isolated areas that receive multiple rounds of
storms could see more significant flash flooding.
- The heat and humidity will continue to build over southeast
Missouri this weekend, and next week, as storm chances
dwindle, the entire Quad State will experience a prolonged and
increasingly dangerous heatwave with daily heat indices of
105 to 115.
&&
.UPDATE...
Issued at 631 AM CDT Sat Jul 19 2025
The 06Z guidance is trending drier across the Quad State today
and even Sunday. We will still have to watch to our north, as
storms try to develop or move into the region, but that
possibility is considerably less than it was on the 00Z
guidance. Of course, the lesser convective threat would lead to
more disgusting heat and humidity in the northeast.
&&
.DISCUSSION...
Issued at 350 AM CDT Sat Jul 19 2025
We have issued an Extreme Heat Warning for southern portions of
southeast Missouri, most of the Purchase Area, and Alexander and
Pulaski Counties in Illinois. This area will easily see heat
indices top 105 for the fourth consecutive day which meets our
duration criteria for an Extreme Heat Warning. The Warning could
have been issued for virtually all of west Kentucky, but east of
the Lakes, our neighbors have no heat headlines, and there is a
better chance of convection limiting heating, so that area was
included in the Heat Advisory for today. An expansion of the
warning farther east in west Kentucky is possible later today.
As for convection today, the weak boundary over the southern
portions of the Quad State is expected to mix out this morning
with southwest winds expected everywhere through the day. This
will limit any diurnal convection. The bigger convective concern
is with one or more MCSs to our northwest eventually reaching
our area this afternoon. The HRRR and NAMnest have consistently
held this off until around 3 PM, allowing for ample heating
through the entire Quad State today.
The HREF mean has a large area of 3000J/kg of CAPE this
afternoon, but the shear remains weak for most of the day. It
does bring in some rather significant 0-3km shear (200m2s2) early
this evening, across the Tri State area, however, it may be
behind the active convection. All in all, cannot disagree much
with SPC's Slight Risk over our northeast, with a somewhat
better chance of damaging winds and possibly even some hail
threat. The low-level shear looks too weak for any tangible
tornado threat.
With extreme moisture content continuing across the region, any
thunderstorms today will produce torrential rainfall that will
be capable of overwhelming local drainages for a short period of
time. Areas that experience multiple rounds of heavy rainfall
yesterday and again today could see a more significant flooding
threat.
The 00Z guidance has shifted the convective threat northeast for
Sunday, so we only have chance PoPs focused over the Tri State
and Pennyrile. The northwest flow aloft will increase Sunday
night into Monday and that may push a cold frontal boundary into
the Quad State. This should lead to a better coverage of
convection, especially in the east. We will be back to the more
typical torrential rainfall, lightning, and gusty winds regime
Sunday through Monday. We will finally dry out Tuesday and
especially Wednesday and Thursday, as the upper ridge builds
overhead.
As for the heat and humidity, southeast Missouri and adjacent
portions of Kentucky and southern Illinois will continue to see
at least 105 heat indices each afternoon Sunday through next
week and possibly into next weekend. As the convective spigot
shuts off Tuesday, the entire area will see heat indices of
105-115 each afternoon through at least Friday and possibly into
the weekend. The medium range guidance is in agreement that the
500mb high will be right overhead and at its strongest
Wednesday, but the evolution of the high into next weekend is in
doubt. There is some signal at least for some convective
potential by next Saturday, but the heat and humidity may
continue at least over southeast Missouri through next weekend.
Until the daily convection ends, it will be difficult to extend
our heat headlines more than a day at a time, until we get to
Tuesday and beyond.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 631 AM CDT Sat Jul 19 2025
We are watching a cluster of storms moving east out of STL, but
the latest radar trends would take it north of KMVN in a few
hours. Threw in a VCSH there for a few hours this morning just
to be safe. Otherwise, have a chance of TSRA at the northern
sites this afternoon into the early evening, but could have left
it out, given the downward trend in guidance. A brief MVFR
ceiling late this morning cannot be ruled out. If we don't get
the convection this afternoon, the fog concern tonight will be
very low. Left it out of this forecast package.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from noon today to 7 PM CDT this evening for
ILZ075>078-080>091-094.
Extreme Heat Warning from 11 AM this morning to 8 PM CDT this
evening for ILZ092-093.
MO...Heat Advisory from noon today to 7 PM CDT this evening for
MOZ076-086-087-100.
Extreme Heat Warning from 11 AM this morning to 8 PM CDT this
evening for MOZ107>112-114.
IN...Heat Advisory from noon today to 7 PM CDT this evening for
INZ081-085-086.
KY...Heat Advisory from noon today to 7 PM CDT this evening for
KYZ005-007-010>022.
Extreme Heat Warning from 11 AM this morning to 8 PM CDT this
evening for KYZ001>004-006-008-009.
&&
UPDATE...DRS
DISCUSSION...DRS
AVIATION...DRSHazardous weather outlook, Jul 19, 4:00 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 400 AM CDT Sat Jul 19 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 400 AM CDT Sat Jul 19 2025 /500 AM EDT Sat Jul 19 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Heat indices will reach 103-110 throughout the area today. Please refer to the Extreme Heat Warning and Heat Advisory for details. A complex of thunderstorms may move southeast through the Evansville Tri State this afternoon and evening. Damaging winds and even large hail will be possible. Elsewhere, more scattered storms will pose a lesser gusty wind threat. All storms will produce torrential rainfall that will be capable of overwhelming local drainages. Areas that have received recent heavy rainfall will be at an increased risk for most substantial flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon heat indices are likely to reach at least 105 throughout the region each day. Heat related illnesses will likely increase with each passing day of the heatwave. Thunderstorms may provide some relief from the heat Sunday and Monday, mainly over the Evansville Tri State and the Pennyrile region of west Kentucky. Torrential rain, lightning, and gusty winds will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out over the Evansville Tri State this afternoon and evening. DRS
In the hours before
Local storm report, Jul 19, 10:32 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1032 AM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM Flood Francisco 38.33N 87.45W
07/19/2025 Gibson IN Public
Heavy rain at this time, some street
flooding occurring.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:29 PM CDT | Areal Flood Advisory | PAH | Henderson | 2 hr |
| Jul 19, 2:48 AM CDT | Heat Advisory | PAH | Caldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 9 more | 17 hr |
| Jul 19, 2:48 AM CDT | Extreme Heat Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 2 more | 6 days |
| Jul 19, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 27 min |
| Jul 19, 2:23 PM CDT | Special Weather Statement | PAH | Daviess, Henderson, McLean | 52 min |
| Jul 19, 2:29 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 5 hr |
| Jul 19, 2:40 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Union, Webster | 50 min |
| Jul 19, 3:10 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jul 19, 3:32 PM CDT | Areal Flood Advisory | PAH | McLean, Webster | 3 hr |
| Jul 19, 3:37 PM CDT | Special Weather Statement | PAH | Caldwell, Hopkins, McLean, Muhlenberg | 53 min |
| Jul 19, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg | 47 min |
| Jul 19, 3:48 PM CDT | Areal Flood Advisory | PAH | Hopkins | 3 hr |
| Jul 19, 4:24 PM CDT | Special Weather Statement | PAH | Muhlenberg | 21 min |
| Jul 18, 7:10 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton | 2 hr |
| Jul 19, 10:17 AM CDT | Areal Flood Advisory | PAH | Wabash | 34 min |
| Jul 19, 11:36 AM CDT | Areal Flood Advisory | PAH | Edwards, Wabash, Wayne | 3 hr |
| Jul 19, 11:44 AM CDT | Flash Flood Warning | PAH | Wayne | 9 hr |
| Jul 19, 12:59 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, Wayne | 6 hr |
| Jul 19, 1:32 PM CDT | Flash Flood Warning | PAH | Hamilton, White | 6 hr |
| Jul 19, 2:08 PM CDT | River Flood Warning | PAH | Wayne, White | 14 hr |
| Jul 19, 3:27 PM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 4 hr |
| Jul 19, 3:30 PM CDT | Areal Flood Advisory | PAH | Gallatin, Saline | 3 hr |
| Jul 19, 4:02 PM CDT | Areal Flood Advisory | PAH | Jackson | 2 hr |
| Jul 19, 4:35 PM CDT | Areal Flood Advisory | PAH | Johnson, Pope | 3 hr |
| Jul 19, 4:39 PM CDT | Special Weather Statement | PAH | Pope | 51 min |
| Jul 19, 6:53 PM CDT | Areal Flood Warning | PAH | Wayne | 99 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.